Kapidex Overdose

It is not clear exactly what to expect from an overdose of Kapidex (dexlansoprazole). In clinical studies, even extremely high doses did not cause any serious problems. There are various treatment options for an overdose of this drug, including medicines to induce vomiting, "pumping the stomach," and supportive care.

Can You Take Too Much Kapidex?

Kapidex™ (dexlansoprazole) is a prescription proton pump inhibitor, used to treat gastroesophageal reflux disease (GERD). As with any medication, it is probably possible to take too much Kapidex. However, the specific effects of an overdose with Kapidex are unknown but likely could vary, depending on a number of factors, including the Kapidex dosage and whether it was taken with any other medications or substances.
 
Seek immediate medical attention if you or someone else may have overdosed on Kapidex.
 
Starting April 2010, the name for Kapidex was officially changed to Dexilant™. The name was changed because it was too similar to the names of a few other drugs, leading to a few "mix-ups." Please see our Dexilant articles within eMedTV.com for current information about this medication.
 

Effects of an Overdose

At this time, it is not clear exactly what to expect from a Kapidex overdose. In studies, even very large doses (up to 300 mg, which is 5 to 10 times higher than the recommended Kapidex dosage) did not result in serious problems.
 

Treatment for a Kapidex Overdose

The treatment will vary. If the overdose was recent, it is possible that the healthcare provider may give certain medicines to induce vomiting or place a tube into the stomach to "pump" it. Dialysis is not expected to be useful for removing Kapidex from the body.
 
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Kapidex overdose may include:
 
  • Fluids through an intravenous line (IV), if necessary
  • Close monitoring of the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
 

Kapidex Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.